Aa
Aa
A
A
A
Close
Avatar universal

Hydrocodone withdrawls

I've been taking around 30-40mg of hydrocodone daily for about 4 months. Today is day 2 of completely stopping. I know the withdrawals could have been worse, but my main symptoms are the stomach pain and muscle aches. The muscle aches started last night while trying to sleep and they are starting again right now. It feels like my muscles in my arms and legs need to be stretched out but when I try to stretch them (to the point of shaking my entire body), I get no relief at all. I was up until 7 in the morning this morning dealing with this until I finally fell asleep. Has anybody else experienced these weird muscle aches/spasms?? Any help is appreciated!
5 Responses
Sort by: Helpful Oldest Newest
3197167 tn?1348968606
I didn't just have restless legs....I had restless BODY....I mean all over....some days I twitched in my arms....some days in my hips....and after the restless stuff left....I had this very heavy, almost a burning feeling in my calfs.  Our entire central nervous systems and all the opiate receptors in our bodies are freaking at first.....but it's all part of healing.
Helpful - 0
Avatar universal
It'll be worse if you lay down. I have it without withdrawal. People say Hylands restless leg medicine you can by OTC works good. I find sitting in a recliner helps. You can sleep in that position. Baths with Epson salt works. Take one before bed. I sleep on the floor at times. Seems the hard floor on the side that is bothering me helps after a while. Heating pad or electric blanket.

It'll go away. Until then you just have to accept it.  When it starts, get up and do something that needs to be done.

Keep going.
Helpful - 0
Avatar universal
Thanks for the advice! I've looked it up and asked a few other people and it does sound like that's what it is. It seems like I have the urge to stretch my arms and upper body just as much, if not more, than my legs. Like I have to position my body in a way like I'm trying to bend something if that makes any sense? Is that typically common or one of the symptoms?
Helpful - 0
1801781 tn?1461629469
I also forgot about potassium.....avocados have more than bananas, but both are good!
Helpful - 0
1801781 tn?1461629469
sounds like you are having restless legs.  Try wrapping them in a warm towel (not too tight, but not too loose) and take a bath in epsom salts.  It does help some.  It is a common problem in withdrawals.  There are meds out there (non addictive) that you can get from your doc if it becomes really troublesome.  Keep up the great work.  
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.